# SDR QXEA2010040200212

- Difficulty date: March 29, 2010
- Submitted: April 2, 2010
- Operation: Air carrier
- Aircraft: N433QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4210
- Aircraft time: 4,485 hours, 5,185 cycles
- Engine: Pwc PW150A
- System (JASC): 2720 · Rudder Control System
- Part: Rudder Control
- Condition: Locked
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DESCENDING THRU 12000, F/O TRIED TO CTR RUDDER WITH RUDDER PEDALS.  APPLIED HEAVY PRESSURE TO RT RUDDER.  RUDDER BECAME FREE (BROKE FREE) AND ACFT YAWED WITH AP ON.  AIRSPEED WAS AROUND 270KTS.  THEN, WITH POWER BACK TO SLOW ACFT,  NEEDED LT RUDDER.  F/O SAID IT WAS LOCKED AGAIN.   TOOK ACFT AND WITH AP OFF PUSHED ON THE LT RUDDER WITH HEAVY PRESSURE UNTIL IT CAME FREE (BROKE FREE) CAUSING THE ACFT TO YAW (DUE TO THE AMOUNT OF FORCE APPLIED TO FREE IT) THEN IT WORKED FINE.  COULD MOVE THE RUDDER PEDALS NORMALLY WITH MY TOES.  GAVE ACFT BACK TO F/O.  SAID RUDDERS WERE FINE, THEN LATER SAID THEY ARE LOCKED AGAIN.  COULD FREE THE RUDDER EACH TIME WITH A LITTLE YAW OF THE ACFT.  CONFIRMED THE RUDDERS WERE LOCKED EACH TIME AND COULD FREE THEM.  ALSO, BELIEVE THEY LOCKED 3-5 TIMES. PERFORMED GVI OF RUDDER CONTROL SYS, NO DEFECTS NOTED.  PERFORMED OPS TEST OF RUDDER CONTROL SYS, NO DEFECTS NOTED.  OPS TEST GOOD.  COMPLETED FREEDOM OF MOVEMENT CHECK, ENSURED FULL TRAVEL AND VERIFIED PROPER DIRECTION OF MOVEMENT, NO DEFECTS NOTED IAW GPM 9.2.5.  ACFT RETURNED TO SERVICE.
